Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 9, 2000, 6:12 PM EDT for Chemung County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2000, 6:12 PM EDT (22:12 UTC)
- Expired
- May 9, 2000, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Chemung County, NY
The radar
The Binghamton radar (KBGM), 64 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 092213 SVRBGM NYC015-092300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 612 PM EDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEMUNG COUNTY IN CENTRAL NEW YORK. * UNTIL 700 PM EDT. * AT 609 PM EDT...SEVERE WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTHWEST OF BIG FLATS... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELMIRA HEIGHTS...FISHERVILLE AROUND 620 PM EDT. BREESPORT...LOWMAN AROUND 630 PM EDT. ERIN AROUND 635 PM EDT. CHEMUNG...OWENS MILL AROUND 640 PM EDT. VAN ETTEN AROUNdD 645 PM EDT. ONE INCH DIAMETER HAIL WAS REPORTED IN ADDISON AT 550 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. WALDSTREICHER &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:10 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 9, 3:10 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 310 PM EDT TUE MAY 9 2000 REGIONAL RADARS SHOWING SHRA AND TSRA HAVING A HARD TIME GETTING GOING OVER N OH THIS AFT. A LINE OF SHRA AND TSRA HAVE DEVELOPED ON THE OTHER SIDE OF LAKE ERIE THOUGH. EXPECT SCT ACTIVITY ACROSS THE FA THIS EVE AS CAP SHOULD BE ERODED BY THEN. THE ETA MODEL INDICATES DIV ALOFT THIS EVE AND THERE WILL BE PLENTY OF INSTABILITY. THE ETA AND AVN HINT THAT THE FRONTAL BOUNDARY TO THE N WILL SAG S INTO THE AREA OVERNIGHT BEFORE LIFTING BACK UP TOWARD MORNING. WILL NOT MENTION ANY TIMING TO THE PRECIP TONIGHT AND GO WITH HIGH CHC POPS. GUIDANCE POPS ARE LOW BUT THE THUNDERSTORM POPS ARE AROUND 70 PERCENT. STRONG COLD FRONT MOVES ACROSS THE W MOST ZONES DURING THE EARLY AFT WEDNESDAY. THE ETA HAS THE BEST INSTABILITY IN THE MORNING WITH STABILIZING CONDITIONS AS THE DAY GOES ON. THE NGM AND AVN ARE SLOWER MOVING IN THE PRECIP AND SHOW MORE IN THE WAY OF INSTABILITY THROUGHOUT THE DAY. CAN NOT RULE OUT THE POSSIBILITY OF SEVERE WEATHER TOMORROW EAST OF INTERSTATE 81. WILL CONTINUE OCCASIONAL SHRA AND TSRA WORDING. MID/UPPER LVL TROUGH SWING THRU WEDNESDAY NIGHT WITH SHRA ENDING DURING THE EVE W MOST ZONES. SFC AND 850H RIDGE BUILD IN ON THURSDAY BRINGING DRY WEATHER AND MOSUNNY SKIES. GENERALLY FOLLOWED GUIDANCE TEMPS. COMPROMISED WHERE DIFFERENCES WERE NOTED. .BGM...NONE. SMF
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 5:30 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 45 min |
| May 9, 6:57 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.